Alert archive / Iowa / Wind Advisories in 2024
Wind Advisory 4, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Apr 2, 2024, 2:47 PM CDT for 51 counties in Iowa. It took effect at Apr 3, 2024, 1:00 AM CDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2024, 2:47 PM CDT (19:47 UTC)
- In effect from
- Apr 3, 2024, 1:00 AM CDT
- Expired
- Apr 3, 2024, 8:13 PM CDT
- In force
- 19 hr
- Issued by
- NWS Des Moines, IA
All 51 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
970 WWUS73 KDMX 021947 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 247 PM CDT Tue Apr 2 2024 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-030400- /O.NEW.KDMX.WI.Y.0004.240403T0600Z-240404T0300Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- Including the cities of Clear Lake, Norwalk, Fort Dodge, Winterset, Exira, Creston, Adel, Estherville, Oskaloosa, Shell Rock, Osceola, Waverly, Denison, Rockwell City, Conrad, Leon, Fontanelle, Dumont, Ottumwa, Humboldt, Lake View, Centerville, Bloomfield, Wall Lake, Toledo, Seymour, Eagle Grove, Stuart, Ackley, Clarksville, Pomeroy, Pella, Bedford, Corning, New Market, Cedar Falls, Manson, Casey, Perry, Iowa Falls, Panora, Belmond, Clarion, Britt, Allison, Chariton, Garner, Jefferson, Reinbeck, Audubon, Greenfield, Carlisle, Knoxville, Emmetsburg, Lamoni, Northwood, Dike, Mount Ayr, Ames, Newton, Humeston, Des Moines, Bayard, Dysart, Boone, Indianola, Eldora, Grinnell, Laurens, Fonda, Early, Marshalltown, Forest City, Aplington, Webster City, Gilmore City, Algona, Mason City, Grundy Center, Guthrie Center, Waukee, Greene, Odebolt, Parkersburg, Waterloo, Atlantic, Earlham, Corydon, Pocahontas, Carroll, Allerton, Manly, Gladbrook, Rolfe, Tama, Traer, Lake City, Kanawha, Wellsburg, Lake Mills, Adair, Albia, Sac City, Schaller, Hampton, and Lenox 247 PM CDT Tue Apr 2 2024 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 10 PM CDT WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...All of Central Iowa. * WHEN...From 1 AM to 10 PM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...High profile vehicles traveling on east/west roads will experience a strong crosswind. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Cogil
5 follow-up statements
949 WWUS73 KDMX 030155 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 855 PM CDT Tue Apr 2 2024 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-031000- /O.CON.KDMX.WI.Y.0004.240403T0600Z-240404T0300Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- Including the cities of Dumont, Tama, Carlisle, Fontanelle, Adel, Oskaloosa, Norwalk, Ottumwa, Lake View, Gladbrook, Sac City, Leon, Clarksville, Atlantic, Mason City, Centerville, Northwood, Denison, Audubon, Fonda, Pomeroy, Pella, Rolfe, Kanawha, Stuart, Estherville, Jefferson, Wall Lake, Bayard, Albia, Osceola, Waverly, Carroll, Cedar Falls, Ackley, Marshalltown, Greenfield, Rockwell City, Fort Dodge, Humeston, Knoxville, Humboldt, Dysart, Ames, Emmetsburg, Lamoni, Webster City, Allison, Iowa Falls, Lake Mills, Shell Rock, Pocahontas, New Market, Guthrie Center, Reinbeck, Winterset, Aplington, Odebolt, Clear Lake, Manly, Greene, Conrad, Creston, Allerton, Hampton, Wellsburg, Casey, Britt, Panora, Clarion, Des Moines, Seymour, Waukee, Schaller, Grundy Center, Lake City, Algona, Forest City, Waterloo, Traer, Belmond, Chariton, Lenox, Eagle Grove, Laurens, Grinnell, Dike, Eldora, Garner, Newton, Bedford, Manson, Bloomfield, Gilmore City, Earlham, Indianola, Toledo, Mount Ayr, Boone, Adair, Corydon, Perry, Corning, Exira, Parkersburg, and Early 855 PM CDT Tue Apr 2 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 PM CDT WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, north central, northeast, northwest, south central, southeast, southwest, and west central Iowa. * WHEN...From 1 AM to 10 PM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Jimenez
855 WWUS73 KDMX 031006 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 506 AM CDT Wed Apr 3 2024 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-031815- /O.CON.KDMX.WI.Y.0004.000000T0000Z-240404T0300Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 506 AM CDT Wed Apr 3 2024 ...WIND ADVISORY REMAINS IN EFFECT NOW UNTIL 10 PM CDT THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...All of Central Iowa. * WHEN...Now until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...High profile vehicles traveling on east/west roads will experience a strong crosswind. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
998 WWUS73 KDMX 031604 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 1104 AM CDT Wed Apr 3 2024 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-040015- /O.CON.KDMX.WI.Y.0004.000000T0000Z-240404T0300Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- Including the cities of Shell Rock, Humeston, Guthrie Center, Bayard, Newton, Fort Dodge, Des Moines, Indianola, Lake City, Centerville, Adair, Corydon, Odebolt, Kanawha, Britt, Tama, Northwood, Lake Mills, Jefferson, Manly, Waterloo, Winterset, Fontanelle, Lake View, Wellsburg, Rockwell City, Panora, Mount Ayr, Estherville, Ackley, Pocahontas, Webster City, Humboldt, Leon, Perry, Hampton, Bloomfield, Norwalk, Allerton, Carlisle, Clarion, Emmetsburg, Lenox, Audubon, Clarksville, Eagle Grove, Conrad, Greene, Grundy Center, Belmond, Forest City, Pella, Dysart, Ottumwa, Sac City, Dumont, Osceola, Seymour, Chariton, Waukee, Grinnell, Greenfield, Toledo, Lamoni, Pomeroy, Mason City, Clear Lake, Traer, Schaller, Earlham, Waverly, Bedford, Knoxville, Garner, Marshalltown, Albia, Wall Lake, Denison, Iowa Falls, Fonda, Manson, Ames, Gladbrook, Adel, Algona, Aplington, Parkersburg, Dike, Gilmore City, Laurens, Rolfe, Corning, Creston, Casey, Cedar Falls, New Market, Carroll, Exira, Reinbeck, Stuart, Early, Allison, Oskaloosa, Eldora, Boone, and Atlantic 1104 AM CDT Wed Apr 3 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Much of the state of Iowa. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Small
644 WWUS73 KDMX 032051 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 351 PM CDT Wed Apr 3 2024 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-040300- /O.CON.KDMX.WI.Y.0004.000000T0000Z-240404T0300Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- Including the cities of Shell Rock, Humeston, Guthrie Center, Bayard, Newton, Fort Dodge, Des Moines, Indianola, Lake City, Centerville, Adair, Corydon, Odebolt, Kanawha, Britt, Tama, Northwood, Lake Mills, Jefferson, Manly, Waterloo, Winterset, Fontanelle, Lake View, Wellsburg, Rockwell City, Panora, Mount Ayr, Estherville, Ackley, Pocahontas, Webster City, Humboldt, Leon, Perry, Hampton, Bloomfield, Norwalk, Allerton, Carlisle, Clarion, Emmetsburg, Lenox, Audubon, Clarksville, Eagle Grove, Conrad, Greene, Grundy Center, Belmond, Forest City, Pella, Dysart, Ottumwa, Sac City, Dumont, Osceola, Seymour, Chariton, Waukee, Grinnell, Greenfield, Toledo, Lamoni, Pomeroy, Mason City, Clear Lake, Traer, Schaller, Earlham, Waverly, Bedford, Knoxville, Garner, Marshalltown, Albia, Wall Lake, Denison, Iowa Falls, Fonda, Manson, Ames, Gladbrook, Adel, Algona, Aplington, Parkersburg, Dike, Gilmore City, Laurens, Rolfe, Corning, Creston, Casey, Cedar Falls, New Market, Carroll, Exira, Reinbeck, Stuart, Early, Allison, Oskaloosa, Eldora, Boone, and Atlantic 351 PM CDT Wed Apr 3 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Much of the state of Iowa. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Small
511 WWUS73 KDMX 040113 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 813 PM CDT Wed Apr 3 2024 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-040215- /O.CAN.KDMX.WI.Y.0004.000000T0000Z-240404T0300Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- Including the cities of Manson, Waverly, Leon, Eagle Grove, Odebolt, Webster City, Marshalltown, Boone, Dysart, Laurens, Bedford, Dumont, Osceola, Hampton, Clarksville, Waterloo, Bayard, Lake Mills, Jefferson, Ottumwa, Exira, Atlantic, Rolfe, Gilmore City, Forest City, Waukee, Newton, Adel, Winterset, Kanawha, Corning, Rockwell City, Des Moines, Pella, Humeston, Casey, Iowa Falls, Emmetsburg, Fort Dodge, Carlisle, Adair, Albia, Knoxville, Tama, Lenox, Fontanelle, Chariton, Reinbeck, Norwalk, New Market, Mount Ayr, Traer, Centerville, Conrad, Aplington, Wall Lake, Audubon, Stuart, Garner, Ackley, Perry, Greenfield, Eldora, Grinnell, Algona, Fonda, Earlham, Mason City, Oskaloosa, Schaller, Ames, Dike, Creston, Allerton, Pocahontas, Carroll, Allison, Early, Estherville, Wellsburg, Lake City, Panora, Indianola, Cedar Falls, Toledo, Northwood, Shell Rock, Sac City, Corydon, Guthrie Center, Clear Lake, Gladbrook, Manly, Parkersburg, Pomeroy, Belmond, Britt, Bloomfield, Denison, Greene, Lake View, Clarion, Humboldt, Grundy Center, Lamoni, and Seymour 813 PM CDT Wed Apr 3 2024 ...WIND ADVISORY IS CANCELLED... Wind speeds have diminished and thus the advisory has been cancelled. Wind gusts up to 35 MPH will be possible at times through the next few hours this evening. $$ REV
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Apr 2, 12:48 PM CDT, 1 hour 59 minutes earlier. Its key messages:
- Very strong north winds tonight into Wednesday. Gusts above 50 mph likely at times.
- Chances for light rain and snow today into Wednesday, although wintry travel impacts should be limited by surface temperatures near to above freezing and little to no accumulation.
Area forecast discussion, Apr 2, 12:48 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 1248 PM CDT Tue Apr 2 2024 ...Updated for the 18z Aviation Discussion... .KEY MESSAGES... - Very strong north winds tonight into Wednesday. Gusts above 50 mph likely at times. - Chances for light rain and snow today into Wednesday, although wintry travel impacts should be limited by surface temperatures near to above freezing and little to no accumulation. && .DISCUSSION... Issued at 336 AM CDT Tue Apr 2 2024 Active weather will continue over the state today and into Wednesday with periods of light rain/snow and the development of very strong winds. 07z GOES water vapor imagery shows a series of shortwaves embedded within a deep southern stream trough digging into the Baja of Cali. The most prominent of these embedded shortwaves was pushing northeast into KS/OK. Meanwhile a potent northern stream wave was noted diving south out of Manitoba. Closer to home, radar imagery is fairly quiet at this hour as bulk of the shower and storm activity has remained south of the state within a zone of deeper instability along and south of a warm front. Hires models continue to redevelop showers and a few rumbles of thunder this morning as increasing kinematic forcing activates a broad area of mid-level fgen. Temp profiles may be just cold enough to support light snow or a rain/snow mix over portions of western into north central Iowa. However, wintry impacts will struggle to materialize with surface wet bulbs near to above 0c and bursts of heavier snowfall rates looking unlikely. Precip chances wane this afternoon, but much of the area will remain socked in overcast skies with breezy north winds as temps struggle to climb out of the 40s. Consolidation into a deep, mature upper low commences later today into tonight as the northern and southern stream waves phase. Substantial pressure falls develop as the surface low pushes northeast toward the Great Lakes. Iowa will be sandwiched between the deepening surface low and high pressure over the Dakotas, leading to a very tight local pressure gradient and a period of exceptionally strong north winds. Peak isallobaric contributions set up after midnight, and the subsequent wind field response will increase gusts to around Wind Advisory criteria (35-45 mph). Stronger mid-level flow arrives after sunrise as model soundings show 45-55 kts at the top of the mixed layer along with appreciable cold air advection that will assist with transporting the higher momentum air to the surface. Wind gusts pushing or exceeding High Wind Warning criteria (50 kts/58 mph) are possibly at times by mid to late morning through the afternoon. High confidence that at least an advisory will be needed to cover the gusty winds Wednesday, and a warning may be necessary should guidance remain in solid agreement on the high end gust potential. Travel will be difficult, especially on east-west roadways such as I-80. Cold air advection and nocturnal boundary layer mixing will help drive additional scattered shower activity this evening into tonight, although coverage may be limited by little to no background synoptic forcing. More widespread precip is realized as the upper low occludes and the TROWAL region backs into eastern Iowa, potentially spreading a precip shield as far west as the I-35 corridor. Temps during this period look cold enough to support snowfall, although any accumulation is expected to be on the light side. Both ECENS/GEFS show ~50% probability of 1" accumulation from Waterloo to Ottumwa and rapidly diminishing potential to the west. Winds begin to diminish Wednesday night but will remain breezy into Thursday as the upper low steadily weakens and is sluggish to push off to the east. Conditions finally calm Thursday night as a sfc ridge axis moves through. The pattern quickly picks back up as another upper low builds into the western conus. Showers and storms look likely as a broad wing of theta-e advection surges north Saturday night into Sunday. NBM precip coverage and amounts may be overdone as east/southeast surface winds will recycle drier air into the region, but nonetheless still looks like a favorable opportunity for more much needed moisture. && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1240 PM CDT Tue Apr 2 2024 MVFR/IFR ceilings will continue to plague the TAF period, but a period of VFR will occur at most sites between around 21z to 06z this evening, after which MVFR/IFR ceilings return. SHRA/SHRASN diminish in a similar fashion, with a return overnight into tomorrow, but with more SN/SHSN, especially over eastern areas. All the while, breezy/gusty N/NW winds prevail. Winds strengthen overnight and continue through the remainder of the TAF period. Winds up to 30G45KT very much possible, if not likely, in/around all TAF sites after 12z Wed. && .DMX WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Martin AVIATION...Curtis
Hazardous weather outlook, Apr 2, 4:51 AM CDT, 9 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 451 AM CDT Tue Apr 2 2024 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-031000- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 451 AM CDT Tue Apr 2 2024 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight A few non-severe thunderstorms are possible southeast through the morning hours. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Light snow and breezy conditions late tonight into early tomorrow morning may lead to occasional visibility reductions, mainly along and east of I-35. Any accumulations will be generally less than an inch. Gusty winds are expected on Wednesday, with gusts over 40 mph possible in the afternoon. Travel may be more difficult on roads oriented west to east. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Dodson
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.